MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR GST RELOAD GREEN; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR GST RELOAD GREEN; STAPLE, IMPLANTABLE
Catalog Number GCR40G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 9/17/2025.D4 batch # unk.B3: only event year known: 2025.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device cut? did the device staple? if the device stapled/fired, was the staple line complete? if the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the reload for the contour stapler did not eject the staples when fired.This incident did not affect the patient's outcome; a new refill was used on the same stapler.The duration of the operation was extended, but the procedure was successfully completed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/19/2025.Corrected data: b1, h1.Additional information was requested, and the following was obtained: 1.Did the device cut? no.2.Did the device staple? no.3.If the device stapled/fired, was the staple line complete? device didn¿t stapled or fired.4.If the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? device didn¿t stapled or fired.5.Could you please clarify if there were any patient consequences? the incident did not affect the patient's outcome.6.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? the incident did not affect the patient's outcome.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
ECHELON CONTOUR GST RELOAD GREEN
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23072214
Report Number3005075853-2025-07362
Device Sequence Number20075212
Product Code GDW
UDI-Device Identifier10705036027478
UDI-Public(01)10705036027478(17)270731(10)235D61
Combination Product (Y/N)N
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCR40G
Device Lot Number235D61
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown